MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS ECIQ IMMUNODIAGNOSTIC SYSTEM; CHEMISTRY ANALYZER

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS ECIQ IMMUNODIAGNOSTIC SYSTEM; CHEMISTRY ANALYZER
Catalog Number 1922814
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation has determined that lower than expected vitros tsh results were obtained from vitros ttc level 1 and level 2 control fluids lot 0880, when compared to the vitros ttc pi mean for the respective vitros control fluid when using vitros tsh reagent lot 7100 on a vitros eciq immunodiagnostic system.The root cause of the event was considered to be user error due to the use of chlorine-based cleaners used in the proximity of the vitros eci immunodiagnostic system.The customer stated that their analyzer was located near the bathrooms in their facility, and that they clean using chlorine bleach.Per the vitros eciq instructions for use: soapy water is used for general cleaning; however, a 2% solution of fl-70 in water may be used in place of soapy water.Do not use sodium hypochlorite, bleach, ammonia, or any ammonia-containing compound, or any other oxidizing agents to clean any system components.Such use may result in erroneous results and may also corrode metal parts.Although the customer was not cleaning the analyzer directly with bleach, it is possible for the fumes to lead to erroneous results on the system.The customer relocated the analyzer away from the bathroom and performed the microwell incubator decontamination procedure, after which the vitros tsh results returned to expectation.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report lower than expected vitros tsh results were obtained from vitros ttc level 1 and level 2 control fluids lot 0880, when compared to the vitros ttc pi mean for the respective vitros control fluid when using vitros tsh reagent lot 7100 on a vitros eci immunodiagnostic system.Ttc level 2 lot 0880 result of 1.29 miu/l vs.The expected result of 2.43 miu/l ttc level 1 lot 0880 results of 0.022 and 0.019 miu/l vs.The expected result of 0.069 miu/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The lower than expected vitros tsh results were from non-patient fluid and were not reported from the laboratory.Ortho has not been made aware of any allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS ECIQ IMMUNODIAGNOSTIC SYSTEM
Common Device Name
CHEMISTRY ANALYZER
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key18734781
Report Number1319681-2024-00013
Device Sequence Number5804722
Product Code KHO
UDI-Device Identifier10758750000272
UDI-Public10758750000272
Combination Product (Y/N)N
Initial Reporter CountryMX
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1922814
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2024
Initial Report FDA Received Date02/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/18/2003
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown